Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 103, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 12, 2018, 1:32 PM EST for Gwinnett County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2018, 1:32 PM EST (18:32 UTC)
- Expired
- Nov 13, 2018, 1:32 PM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pew Creek at Patterson Road near Lawrenceville (LAWG1). The gauge peaked at 11.59 ft at Nov 12, 2018, 2:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02205522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
563
WGUS42 KFFC 121832
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
132 PM EST Mon Nov 12 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Pew Creek near Lawrenceville affecting Gwinnett County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC135-130832-
/O.NEW.KFFC.FL.W.0103.181112T1832Z-000000T0000Z/
/LAWG1.1.ER.181112T1813Z.181112T1815Z.000000T0000Z.UU/
132 PM EST Mon Nov 12 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Pew Creek near Lawrenceville .
* Until further notice.
* At 1PM Monday the stage was 10.7 feet...and rising.
* Flood stage is 11 feet.
* At 11 feet...Minor flooding of the natural flood plain begins.
The parking lot of the Saratoga Swim and Tennis Club downstream
from the river gauge begins to flood.
&&
LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
3389 8408 3392 8409
$$1 follow-up statement
473
WGUS82 KFFC 130358
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1058 PM EST Mon Nov 12 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Noonday Creek near Big Shanty/Kennesaw affecting Cobb County
Pew Creek near Lawrenceville affecting Gwinnett County
GAC067-130428-
/O.CAN.KFFC.FL.W.0111.000000T0000Z-181113T0358Z/
/NBSG1.1.ER.181112T2111Z.181112T2115Z.181112T2220Z.UU/
1058 PM EST Mon Nov 12 2018
The Flood Warning is cancelled for
The Noonday Creek near Big Shanty/Kennesaw.
* This takes effect immediately.
* At 10 PM Monday the stage was 9 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.
&&
LAT...LON 3405 8459 3403 8450 3397 8454 3400 8463
$$
GAC135-130428-
/O.CAN.KFFC.FL.W.0103.000000T0000Z-181113T0358Z/
/LAWG1.1.ER.181112T1813Z.181112T1915Z.181112T1951Z.UU/
1058 PM EST Mon Nov 12 2018
The Flood Warning is cancelled for
The Pew Creek near Lawrenceville .
* This takes effect immediately.
* At 10 PM Monday the stage was 8.4 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.
&&
LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
3389 8408 3392 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 12, 12:55 PM EST, 37 minutes earlier.
Area forecast discussion, Nov 12, 12:55 PM EST, 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1255 PM EST Mon Nov 12 2018 .PREV DISCUSSION... /Issued 1118 AM EST Mon Nov 12 2018/ UPDATE... Only minor tweaks made based upon latest temperature and radar trends. Rain will continue through this evening with lowering ceilings this afternoon. updated forecasts issued shortly. PREV DISCUSSION... /Issued 354 AM EST Mon Nov 12 2018/ SHORT TERM /Today through Tuesday/... Short term period will be wet throughout as a weak surface low over the northern Gulf spreads moisture northward over our forecast area. Precipitation is moving into the area from west- central Alabama and will spread from southwest to northeast through the area during morning Monday. PoPs will progressively increase before becoming categorical across the majority of the area by Monday afternoon. Cloud coverage has similarly increased and overcast skies are in place across north and central Georgia. These overcast ceilings will continue to lower throughout Monday morning. This low pressure will move across our area late Monday into Tuesday morning and as such the highest PoPs are expected at this time. After the low moves off to the northeast, our region will remain in deep southwesterly flow ahead of an upper-level open wave dropping southeastward towards the ArkLaTex region. Wedging has set up across northern Georgia ahead of the approaching wave and is expected stay entrenched across the area at least through Monday evening. Combined with warm advection and increasing cloud coverage, low temperatures Monday morning will be a bit warmer than the previous couple of days, with readings in the upper 30s and 40s. The wedge will also limit high temperatures Monday to the 40s to mid 50s across North and Central GA. Because of the limited temperatures due to the influence of the wedge, minimal instability is expected so continuing with mainly showers Monday and Monday night. Isolated thunderstorms are possible across the far southern portions of the area, where temperatures are the highest, but the probability of thunder is low nonetheless. King LONG TERM /Tuesday Night through Sunday/... Long term period begins with some discrepancies already in place among the long term guidance. What at one time seemed like a relative break in the rainfall now has the GFS having nothing of it. 00Z run features low pressure and inverted trough off the Florida east coast like the ECMWF, but the GFS indicates higher moisture content in place resulting in more widespread rainfall and further north into the forecast area. Thinking for now, will indicate a break, at least through 12Z Wed with just chance pops across the area. Even if this break comes to fruition, it will be a temporary one as the ECMWF quickly transitions to a wetter scenario like the GFS with a saturated column from 1000mb to 500mb. Will begin to see an increasingly diffluent pattern aloft through Wed afternoon with the arrival of closed upper low over the lower Mississippi River Valley. This along with the aforementioned moisture should be more than enough to bring widespread rain back to the region. This activity should remain entrenched over the area through Wed night as upper low shifts east over the Tennessee Valley. Will eventually see some drier mid level air move in from the SW effectively ending rain chances from west to east on Thu. Max QPF potential during this time period looks to be Wed night with values in excess of an inch added to previous totals. Will likely see some long term river flooding issue by this point over Central GA and flood watch likely needed for this time period but not until later today or on Tue. Deese HYDROLOGY... Latest storm totals indicate potential now for 3 to 4 inches with isolated higher amounts. But this is over a 3 and a half day period and the heaviest of this activity may actually be Wed night. Because of this, Flood Watch remains likely but not really needed until later today once we get an idea how rainfall rates are with this first wave. && .AVIATION... 18Z Update... IFR conditions at the TAF sites will deteriorate to LIFR between 20-23Z and remain down until 14-16Z tomorrow with a modest improvement to MVFR. East winds will continue at 10-15kts with gusts to 20kts possible through 21Z, then diminishing to 5-10kts after 00Z. Winds will shift out of the NW tomorrow between 12-15Z at 5-10kts. Visibilities will remain 1-4SM with RA and periods of RA+ throughout the period as well as patchy fog. //ATL Confidence...18Z Update... Medium confidence on all elements Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 47 45 55 42 / 100 100 90 40 Atlanta 49 47 52 43 / 100 100 90 40 Blairsville 47 43 50 37 / 100 100 70 30 Cartersville 48 45 50 39 / 100 100 80 30 Columbus 58 55 60 45 / 100 100 90 40 Gainesville 46 44 53 41 / 100 100 80 40 Macon 57 54 61 47 / 100 100 90 50 Rome 48 45 49 38 / 100 100 70 20 Peachtree City 51 48 54 42 / 100 100 90 40 Vidalia 64 61 72 52 / 90 80 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Deese AVIATION...Atwell
Hazardous weather outlook, Nov 12, 5:26 AM EST, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 526 AM EST Mon Nov 12 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 526 AM EST Mon Nov 12 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Increasing rainfall rates expected today will result in 1 to 2 inch totals through tonight. These areas should be able to handle this level rainfall with minimal flood concerns and no flood watch will be issued at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... An extended period of rain is expected through early Thursday. The rain could be heavy at times with isolated thunderstorms for portions of central Georgia. As the rain occurs, an increased threat for river and stream flooding is expected by the middle of the week. Localized flash flooding is possible as well, especially across the higher terrain of north Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 1:08 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 4 days |
| Nov 12, 1:37 PM EST | River Flood Warning | FFC | Fulton, Gwinnett | 9 hr |
| Nov 12, 1:42 PM EST | River Flood Warning | FFC | Cobb | 24 hr |
| Nov 12, 2:27 PM EST | Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 38 more | 12 hr |
| Nov 12, 3:09 PM EST | River Flood Warning | FFC | Forsyth | 24 hr |
| Nov 12, 3:37 PM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
| Nov 12, 3:50 PM EST | River Flood Warning | FFC | Cherokee, Cobb | 24 hr |
| Nov 12, 4:00 PM EST | River Flood Warning | FFC | Polk | 24 hr |
| Nov 12, 4:05 PM EST | River Flood Warning | FFC | Cobb | 24 hr |
| Nov 12, 4:39 PM EST | Flash Flood Warning | FFC | Bartow, Carroll, Cherokee, Cobb, Floyd, Fulton and 4 more | 6 hr |
| Nov 12, 4:56 PM EST | River Flood Warning | FFC | Cobb | 24 hr |
| Nov 12, 5:10 PM EST | Flash Flood Warning | FFC | Dawson, Forsyth, Gilmer, Lumpkin | 6 hr |
| Nov 12, 5:18 PM EST | River Flood Warning | FFC | Cobb, Fulton | 13 hr |
| Nov 12, 6:02 PM EST | River Flood Warning | FFC | Cobb, Fulton | 9 hr |
| Nov 12, 6:21 PM EST | River Flood Warning | FFC | Dawson, Forsyth | 15 hr |
| Nov 12, 6:31 PM EST | River Flood Warning | FFC | Cherokee | 15 hr |
| Nov 12, 6:38 PM EST | River Flood Warning | FFC | Cobb | 24 hr |
| Nov 12, 6:52 PM EST | River Flood Warning | FFC | Fulton | 24 hr |
| Nov 12, 6:59 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 24 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.